Flash Flood, Loudon
- When
- August 5, 9:30 PM EST to 10:30 PM EST
- Where
- Loudon County, Lenoir City
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.783, -84.267
Several streets under water in the Eatonwood subdivision.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 5, 6:30 PM EST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 730 PM EDT FRI AUG 5 2005 .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS ARE CONTINUING INTO THE EVENING...THOUGH EXPECT SOME DECREASE IN COVERAGE WITH LOSS OF HEATING. AN APPROACHING BOUNDARY REMAINS WELL TO OUR NORTH AND IS MAKING VERY SLOW PROGRESS SOUTHWARD. WITH THE SLOWER MOVEMENT... THE BOUNDARY SHOULDN/T HAVE SIGNIFICANT INFLUENCE OVER AREA WEATHER TONIGHT. HOWEVER...MODELS BRINGING A WEAK WAVE INTO THE REGION OVERNIGHT FOR AT LEAST CONTINUED SLIGHT CHANCE POPS. ALL ON TRACK IN THE CURRENT FORECAST...WILL UPDATE ZONES TO REMOVE EVENING WORDING. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 90 71 87 / 20 30 30 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 90 67 85 / 20 30 30 50 OAK RIDGE, TN 70 89 68 86 / 20 30 30 50 TRI CITIES AIRPORT, TN 65 87 63 84 / 30 40 30 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 420 PM EDT FRI AUG 5 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-061000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 420 PM EDT (320 PM CDT) FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREATS WILL BE THE POSSIBILITY OF STRONG DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK COLD FRONT WILL SETTLE INTO THE REGION ON SATURDAY...AND SHOULD HELP PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS FOR MOST AREAS INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
522 PM EDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG COKER CREEK 35.26N 84.29W
08/05/2005 MONROE TN LAW ENFORCEMENT
TREE DOWN ON HWY 68 IN COKER CREEK.
0330 PM TSTM WND DMG 12 E TELLICO PLAINS 35.37N 84.09W
08/05/2005 MONROE TN LAW ENFORCEMENT
TREE DOWN ON HWY 165 ABOVE RANGER STATION OVERLOOK.
0420 PM TSTM WND DMG 2 NE HAYESVILLE 35.07N 83.79W
08/05/2005 CLAY NC LAW ENFORCEMENT
TREE DOWN ON TUSQUITTEE RD.
0425 PM TSTM WND DMG 5 NW HAYESVILLE 35.10N 83.88W
08/05/2005 CLAY NC LAW ENFORCEMENT
TREE DOWN ON FIRES CREEK RD.
0440 PM TSTM WND DMG 4 W HAYESVILLE 35.05N 83.89W
08/05/2005 CLAY NC LAW ENFORCEMENT
TREE DOWN ON HWY 64.
&&
MEPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
846 PM EDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG KINGSTON 35.87N 84.51W
08/05/2005 ROANE TN LAW ENFORCEMENT
NUMEROUS TREES DOWN IN AND AROUND KINGSTON. REPORTED BY
DISPATCH.
&&
GRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
931 PM EDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL MARYVILLE 35.75N 83.97W
08/05/2005 0.75 INCH BLOUNT TN TRAINED SPOTTER
PENNY SIZE HAIL ON WASHINGTON ST. IN MARYVILLE. REPORTED
BY A TRAINED SPOTTER.
&&
GRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
958 PM EDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG TEN MILE 35.67N 84.67W
08/05/2005 MEIGS TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN AND AROUND TEN MILE. REPORTED BY
DISPATCH.
&&
GRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1028 PM EDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG MASCOT 36.07N 83.77W
08/05/2005 KNOX TN LAW ENFORCEMENT
BETWEEN 730 PM AND 830 PM 7 TREES DOWN ALONG STREETS IN
AND AROUND MASCOT. REPORTED BY DISPATCH.
&&
GRCThe Knoxville radar (KMRX), 89 km away, was scanning. The volume nearest the first event began at 02:30 UTC.
1 flash flood. Local standard time, as filed.
Several streets under water in the Eatonwood subdivision.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470873.